Florida, 2008

Lightning Strike in Florida, June 22, 2008

June 22, 2008 · NWS TAE · 1 event in 1 county or zone

Lightning caused substantial damage to two homes in Leon County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$100,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TAE wrote it up.

Lightning caused substantial damage to two homes in Leon County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jun 22, 8:15 AM EST, 3 hours 15 minutes earlier.

Area forecast discussion, Jun 22, 8:15 AM EST, 3 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
915 AM EDT SUN JUN 22 2008

.SYNOPSIS...
13Z WATER VAPOR AND H4 RUC ANALYSIS SHOWING AN AMPLIFIED UPPER
PATTERN FOR THE FIRST WEEK OF SUMMER ACROSS NORTH AMERICA. UPPER
PATTERN IS CHARACTERIZED BY TROUGHING ACROSS MUCH OF EASTERN CANADA
DOWN INTO THE EASTERN UNITED STATES. FURTHER UPSTREAM WE FIND
AMPLIFIED RIDGING ALONG THE CONTINENTAL DIVIDE. THIS RIDGING IS
BEGINNING TO BE BROKEN DOWN ON ITS NORTHERN PERIPHERY BY SHORTWAVE
ENERGY THAT HAS COME ASHORE ACROSS THE PACIFIC NORTHWEST OVER THE
PAST 24 HOURS. CLOSER TO HOME WE FIND OUR FORECAST AREA ON THE
SOUTHERN PERIPHERY OF THE LARGE EASTERN TROUGH. SHORTWAVE ENERGY
OVER THE LOWER MISSISSIPPI VALLEY SEEN CLEARLY BY MARKED DRYING ON
EARLY MORNING WATER VAPOR IS BEGINNING TO ROUND THE BASE OF THE
TROUGH. THE LARGE SCALE LIFT AHEAD OF THIS FEATURE COMBINED WITH
LIMITED RIGHT ENTRANCE REGION DIVERGENCE ASSOCIATED WITH A 200-300MB
JET STREAK IS RESULTING IN WIDESPREAD NOCTURNAL SHOWERS/STORMS
ACTIVITY OVER THE NORTHEASTERN GULF OF MEXICO AND COASTAL AREA OF
FLORIDA PANHANDLE/BIG BEND. IN TERMS OF CLOUD-COVER...STARTING OUT
THE MORNING WITH PARTLY SUNNY SKIES IN THE EAST AND MOSTLY CLOUDY
SKIES IN THE WEST ASSOCIATED WITH THE MID/UPPER LEVEL CONVECTIVE
BLOWOFF.

&&

.DISCUSSION...
ALL SIGNS POINTING TO A RATHER ACTIVE DAY IN TERMS OF CONVECTION
ACROSS A LARGE PORTION OF THE FORECAST AREA TODAY AS THE SHORTWAVE
ENERGY TO OUR WEST AND NORTH CONTINUES TO APPROACH AND INTERACTS
WITH DIURNAL HEATING. 12Z KTLH SOUNDING SHOWING A RATHER MOIST
PROFILE WITH PW VALUES AROUND 1.8. MODIFYING THIS PROFILE FOR AN
AREA AVERAGE SURFACE T/TD OF 88/69 F YIELDS AROUND 2500 J/KG OF
SURFACE BASED CAPE THIS AFTERNOON. THIS IS OBVIOUSLY AN
APPROXIMATION AS TEMPERATURES ARE LIKELY TO BE HIGHLY VARIABLE THIS
AFTERNOON WITH THE EARLY ONSET OF CONVECTION. INHERITED GRIDS
SHOWING AROUND 70% POPS TODAY AND SEE LITTLE REASON TO MAKE ANY
SIGNIFICANT CHANGES. POP MAY BE EVEN A BIT HIGHER ACROSS THE
SOUTHERN HALF OF THE AREA JUDGING BY RADAR TRENDS OVER THE PAST HOUR
OR TWO. BOTTOM LINE WOULD BE TO EXPECT A ROUND OR TWO OF SHOWERS AND
STORMS THROUGH THE DAY. THE INCREASINGLY DEEP MOISTURE COMBINED WITH
THE ADDED SYNOPTIC LIFT MAY RESULT IN SOME LOCALLY VERY HEAVY
RAINFALL WITH SOME OF THESE STORMS. NOT ANTICIPATING ALL THAT GREAT
A BEACH DAY WITH THE HIGHER PROBS OF STORMS. EVEN BETWEEN SHOWERS
THE SKIES ARE LIKELY TO REMAIN MOSTLY CLOUDY TO CLOUDY THROUGH MUCH
OF THE DAY AS MID/HIGH LEVEL CLOUDS SPREAD OUT FROM THE NUMEROUS
CONVECTIVE CELLS.

DUE TO THE ADDED LIFT WITH THE SHORTWAVE...EXPECTING SCATTERED
ACTIVITY TO LINGER WELL INTO THE OVERNIGHT ALTHOUGH OVERALL COVERAGE
AND INTENSITY OF THE CONVECTION OVER THE LAND SHOULD BE ON THE
DECLINE AFTER SUNSET. LITTLE REASON NOT TO THINK THAT ANOTHER VERY
ACTIVE NOCTURNAL SURGE OF CONVECTION WILL OCCUR OVER THE COASTAL
WATERS TONIGHT. THIS ACTIVITY MAY BE CENTERED A BIT FURTHER EAST
ACROSS OUR CENTRAL AND EASTERN WATERS. WILL SEE HOW THE NEXT
GUIDANCE PACKAGE IS HANDLING THIS SITUATION BUT MAY NEED TO RAISE
POPS DURING THE SECOND HALF OF THE NIGHT INTO MONDAY MORNING ALONG
THE IMMEDIATE COAST EAST OF PANAMA CITY AS THIS OFFSHORE CONVECTION
IS LIKELY TO EFFECT THESE COASTAL ZONES AS IT MOVES OFF TO THE EAST
AND NORTHEAST.

MID/UPPER LEVEL DRYING WILL BE WORKING INTO THE WESTERN AND NORTHERN
PORTIONS OF THE AREA DURING THE DAY ON MONDAY. THIS DRYING COMBINED
WITH THE BETTER MID LEVEL LIFT SHIFTING EAST SHOULD RESULT IN THE
BETTER RAIN CHANCES MONDAY AFTERNOON OVER THE SOUTHEASTERN HALF OF
THE AREA (MAINLY SOUTH AND EAST OF A LINE FROM KPFN TO KTLH AND KVLD.

&&

.MARINE...
GENERAL FLOW IS FROM THE WEST AND SOUTHWEST BETWEEN 10 AND 15 KNOTS
THIS MORNING. NUMEROUS TO WIDESPREAD SHOWERS AND THUNDERSTORMS WILL
CONTINUE TO AFFECT THE FORECAST WATERS INTO THE AFTERNOON HOURS WITH
LOCALLY HIGHER WINDS AND SEAS ASSOCIATED WITH THE STRONGER STORMS.
LITTLE CHANGE IN PATTERN INTO THE OVERNIGHT AND MONDAY MORNING WITH
GENERAL SOUTHWEST TO WEST FLOW AND A CONTINUED PATTERN OF NUMEROUS
STORMS. THE HIGHEST CONCENTRATION OF CONVECTION IS EXPECTED TO SHIFT
INTO THE EASTERN WATERS LATER TONIGHT INTO MONDAY MORNING.

&&

.AVIATION...
AS DEEP LAYER MOISTURE CONTINUES TO SPREAD ACROSS THE REGION
TODAY...SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS
AFTERNOON AND EVENING...AFFECTING ALL TERMINALS. SCATTERED SHOWERS
AND MVFR CEILINGS WILL SPREAD INLAND IN THE SOUTHWEST FLOW ALONG
PORTIONS OF THE FLORIDA PANHANDLE AND BIG BEND COAST THIS MORNING.
TOMORROW...MOISTURE WILL MOVE EASTWARD WITH SHOWERS AND
THUNDERSTORMS EXPECTED ONLY IN THE FLORIDA BIG BEND AND SOUTH
CENTRAL GEORGIA.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  88  71  88  70  94 /  70  50  40  20  10
PANAMA CITY  87  75  87  76  90 /  70  50  30  20  10
DOTHAN       88  70  90  72  94 /  60  30  10  10  10
ALBANY       91  70  92  70  95 /  70  30  20  20  10
VALDOSTA     89  70  89  69  95 /  70  50  40  20  20
CROSS CITY   88  70  87  71  93 /  70  50  50  30  20

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
GM...NONE.

&&

PUBLIC/MARINE...MROCZKA
AVIATION...WATSON
Hazardous weather outlook, Jun 22, 4:15 AM EST, 7 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
515 AM EDT SUN JUN 22 2008

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-231000-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
515 AM EDT SUN JUN 22 2008 /415 AM CDT SUN JUN 22 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...
SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE AREA TODAY.
ALTHOUGH A WIDESPREAD SEVERE WEATHER EVENT IS NOT ANTICIPATED...A
SEVERE THUNDERSTORM OR TWO CANNOT BE RULED OUT LATER THIS
AFTERNOON AND EVENING. THE MAIN THREATS WITH THE STORMS THAT DO
DEVELOP WILL BE FREQUENT LIGHTNING...HEAVY DOWNPOURS...AND GUSTY
WINDS. THESE STORMS MAY CONTINUE INTO THE LATE EVENING AND
OVERNIGHT HOURS TONIGHT ACROSS PORTIONS OF THE AREA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
THE BEST CHANCE FOR THUNDERSTORMS MONDAY AFTERNOON WILL BE ACROSS
THE FLORIDA BIG BEND AND INTO SOUTH-CENTRAL GEORGIA. TUESDAY
THROUGH FRIDAY...A FEW AFTERNOON THUNDERSTORMS ASSOCIATED WITH
THE SEA BREEZES WILL BE POSSIBLE NEAR THE COAST.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

In the hours before

Special weather statement, Jun 22, 8:28 AM EST, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
928 AM EDT SUN JUN 22 2008

FLZ012>014-221430-
BAY-CALHOUN-GULF-
828 AM CDT SUN JUN 22 2008

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR BAY...CALHOUN AND
GULF COUNTIES...

* UNTIL 930 AM CDT/1030 AM EDT/

AT 822 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES EAST OF CALLAWAY...MOVING EAST AT 12
MPH.

SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

12-WATSON
Special weather statement, Jun 22, 9:00 AM EST, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1000 AM EDT SUN JUN 22 2008

FLZ011-013-221445-
CALHOUN-JACKSON-
900 AM CDT SUN JUN 22 2008

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR CALHOUN AND JACKSON
COUNTIES...

* UNTIL 945 AM CDT

AT 856 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 14 MILES SOUTH OF MARIANNA...MOVING EAST AT 20
MPH.

SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

12-WATSON
Special weather statement, Jun 22, 9:21 AM EST, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1021 AM EDT SUN JUN 22 2008

FLZ014-015-026-221515-
FRANKLIN-GULF-LIBERTY-
1021 AM EDT SUN JUN 22 2008

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR FRANKLIN...GULF AND
LIBERTY COUNTIES...

* UNTIL 1115 AM EDT/1015 AM CDT/

AT 917 AM CDT/1017 AM EDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES
SOUTH OF BLOUNTSTOWN TO 18 MILES NORTH OF APALACHICOLA TO 6 MILES
SOUTHWEST OF APALACHICOLA...MOVING EAST AT 22 MPH.

SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.

THESE STORMS ARE CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND ARE
ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

12-WATSON
Special weather statement, Jun 22, 9:50 AM EST, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1050 AM EDT SUN JUN 22 2008

FLZ011-013-016-GAZ155-221530-
CALHOUN-GADSDEN-JACKSON-SEMINOLE-
950 AM CDT SUN JUN 22 2008

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CALHOUN...GADSDEN...
JACKSON AND SEMINOLE COUNTIES...

* UNTIL 1030 AM CDT/1130 AM EDT/

AT 945 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES SOUTHWEST
OF DONALSONVILLE TO 9 MILES SOUTH OF BLOUNTSTOWN...MOVING EAST AT 22
MPH.

THESE STORMS WILL BE NEAR...
  CHATTAHOOCHEE BY 1120 AM EDT.

SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.

THESE STORMS ARE CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND ARE
ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

12-WATSON
Special weather statement, Jun 22, 10:30 AM EST, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1130 AM EDT SUN JUN 22 2008

FLZ011-016-017-026-027-221615-
GADSDEN-JACKSON-LEON-LIBERTY-WAKULLA-
1130 AM EDT SUN JUN 22 2008

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR GADSDEN...JACKSON...
LEON...LIBERTY AND WAKULLA COUNTIES...

* UNTIL 1215 PM EDT/1115 AM CDT/

AT 1128 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CHATTAHOOCHEE TO 9
MILES WEST OF QUINCY TO 17 MILES WEST OF CRAWFORDVILLE...OR ALONG A
LINE EXTENDING FROM 21 MILES SOUTHWEST OF BAINBRIDGE TO 20 MILES EAST
OF BLOUNTSTOWN TO 17 MILES WEST OF CRAWFORDVILLE...MOVING EAST AT 18
MPH.

THESE STORMS WILL BE NEAR...
  QUINCY BY NOON EDT.

SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.

THESE STORMS ARE CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND ARE
ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

12-WATSON
Special weather statement, Jun 22, 11:30 AM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1230 PM EDT SUN JUN 22 2008

FLZ018-019-028-221730-
JEFFERSON-MADISON-TAYLOR-
1230 PM EDT SUN JUN 22 2008

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR JEFFERSON...MADISON AND
TAYLOR COUNTIES...

* UNTIL 130 PM EDT

AT 1227 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES WEST OF
DOWLING PARK TO 9 MILES EAST OF WOODVILLE...OR ALONG A LINE EXTENDING
FROM 14 MILES NORTHEAST OF PERRY TO 13 MILES SOUTHEAST OF
TALLAHASSEE...MOVING EAST AT 21 MPH.

SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

12-WATSON

The radar

The Tallahassee radar (KTLH), 15 km away, was scanning. The volume nearest the first event began at 16:32 UTC.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, Leon

When
June 22, 11:30 AM EST
Where
Leon County, 1.63 mi S of Tallahassee-Havana Airport
Property damage
$100,000
Reported by
Fire Department/Rescue
Coordinates
30.526, -84.382

Two homes in the Tower Oaks subdivision off Tower Road were struck by lightning. Damage to both homes was confined to the roofs and ceilings.

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2008Every state in 2008This day in weather historyWarnings in Florida, June 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 107748.